Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 159, NWS Wilmington, OH

July 4, 2001Mercer County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2001, 9:32 PM EDT for Mercer County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2001, 9:32 PM EDT (01:32 UTC)
Expired
Jul 4, 2001, 10:15 PM EDT
In force
43 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Mercer County, OH

The radar

The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 050132
SVRILN

OHC107-050215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
932 PM EDT WED JUL 4 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MERCER COUNTY IN OHIO...

* UNTIL 1015 PM EDT...

* AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES WEST OF CELINA...OR ABOUT 5 MILES
  NORTHWEST OF COLDWATER...MOVING EAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CELINA...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY _RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:25 PM EDT, 7 hours 7 minutes earlier.

Area forecast discussion, Jul 4, 2:25 PM EDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
225 PM EDT WED JUL 4 2001

ACTIVITY STARTING TO PICK UP ALONG COLD FRONT.  ALL MODELS TRY TO
BRING FRONT THROUGH TONIGHT DRY...ALTHOUGH AVN IN SHOWING SOME LIGHT
QPF...DUE TO ITS LACK ON RESOLUTION.  MAV MOS ALSO SHOWING SOME SOME
LOW POPS.  LACK OF QPF TONIGHT...MIGHT BE BECAUSE MODELS ARE
WEAKENING THE CONVERGENCE ALONG THE FRONT AS IT DROPS SOUTH.

ALTHOUGH RAIN HAS STABILIZED THE THE ATMOSPHERE TODAY...WITH SUCH A
STRONG FRONT PUSHING THROUGH...WILL KEEP MENTION OF SHOWERS AND
THUNDERSTORMS TONIGHT.  TIMING OF FRONT MIGHT BE A LITTLE
QUICKER...SO WILL END PCPN IN THE NORTH EARLY...AND SOUTH BY 06Z.
WITH QUICKER FRONT...WILL DRY OUT THE SE TOMORROW MORNING.  HIGH
PRESSURE BUILDS IN FOR THURSDAY NIGHT AND FRIDAY.

MOS HAS BEEN WARMING FOR THURSDAY NIGHT...SO CURRENT FORECAST IN THE
LOWER 50S LOOKS GOOD.  AS FOR HIGHS THURSDAY AND FRIDAY...WILL GO
WITH THE WARMER MAV HIGHS.

CLEMISILN OUT ASAP.

.ILN...NONE.

SITES

In the hours before

Local storm report, Jul 4, 9:01 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
901 PM EDT WED JUL 04 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
6
0840 PM    ECONOMY                   IN   1.75 INCH HAIL
07/04/01   WAYNE

SCW

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.